Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Cipralex and Xanax, numbness in head, difficulty in sleeping

I was on a cipralex and Xanax I stopped them 7 months ago . Now I get numbness in my head when I am sleeping but once I wake up and move my head the numbness goes away. I now find it difficult to sleep and I am really worried please tell me what this could be?
Asked On : Fri, 23 Mar 2012
Answers:  1 Views:  264
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

Cipralex (Escitalopram) is an anti-depressant medication and Xanax (Alprazolam) is an anti-anxiety / sedative medication. Now, you have not mentioned why you were started on these medication (i.e. what kind of problems did you have) and for how long you were on these medication. The reason this is important is because, if you had been suffering from a depressive disorder, then it is important that you have been treated for an adequate duration and even when the doctor decides that medication can be stopped, still it has to be tapered gradually and then stopped. If not, you may experience 'withdrawal' symptoms because of stopping the medicines suddenly.

So, the sleep disturbances and this strange sensation over your head may be withdrawal symptoms because of stopping medication or may be indicators of developing a relapse of your previous psychological problem.

I would suggest that you have a review with your psychiatrist, so that he would be able to assess you in detail and help you accordingly.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 29 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor